By Topic

Even One-Dimensional Mobility Increases the Capacity of Wireless Networks

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$31 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

3 Author(s)
Diggavi, S.N. ; Sch. of Comput. & Commun. Sci. (I&C), EPFL, Lausanne, Switzerland ; Grossglauser, M. ; Tse, D.N.C.

We study the capacity of ad hoc wireless networks with mobile nodes. The mobility model examined is one where the nodes are restricted to move along one-dimensional paths. We examine the scaling laws for the per user throughput achievable over long time-scales, making this suitable for applications with loose delay constraints. We show that under this regime of restricted mobility, we attain a constant throughput (i.e., Θ (1)) per user, which is significantly higher than the throughput of fixed networks, which decays as O(1/√n) with the number of nodes n, as shown by Gupta and Kumar.

Published in:

Information Theory, IEEE Transactions on  (Volume:51 ,  Issue: 11 )